- 公益社団法人 日本薬学会
- YAKUGAKU ZASSHI (ISSN:00316903)
- vol.139, no.7, pp.1055-1061, 2019-07-01 (Released:2019-07-01)
Linezolid (LZD), an antimicrobial agent against methicillin-resistant Staphylococcus aureus, demonstrates good bone and joint penetration, and is used for prosthetic bone and joint infections. Recently, we observed vomiting in several patients administered LZD. However, there are few reports on the incidence rate of, and risk factors for, LZD-induced nausea and vomiting. In this study, we aimed to verify the relationship between LZD administration and vomiting. Patients administered LZD at the Department of Orthopedic Surgery of Hokkaido University Hospital between November 2008 and December 2017 were enrolled in the study. The primary endpoint was the comparison of the vomiting rate between patients administered LZD (LZD group) and those administered other antibiotics (non-LZD group). For the secondary endpoint, to verify the risk factors of vomiting, a univariate logistic regression analysis was performed. In total, 130 patients were included in this study; 77 patients in the LZD group, and 53 in the non-LZD group. Vomiting occurred in 18 patients in the LZD group and 4 patients in the non-LZD group (23.4% and 7.5%, respectively); this was significantly higher in the LZD group. In the univariate logistic regression analysis, LZD administration, gender (female), age ≥65 years, renal impairment (creatinine clearance <60 mL/min) and concomitant use of rifampicin were extracted as potential risk factors of vomiting. The results of this study reveal a possible relationship between LZD administration and vomiting.